PDA

View Full Version : Novocaine reaction



jfal
10-14-2009, 06:21 PM
Has anyone elese here had a reaction to Novocaine?

I went to the dentist yesterday and about 5 minutes after he injected me with Novocaine my blood pressure seemed to drop, I got nausea and sweated like a day at the beach even though the A/C was at full blast. This lasted about 15-20 minutes.

I seem to be "fine" now.

pinkpoodle
10-14-2009, 10:45 PM
I am new here and will post an intro but I hope it is ok to just jump in. This happened to me at the dentist. It felt like an awful panic attack. I was fine one minute and then after he gave me the injection I felt like I was going to die. Turns out it is one of the medications in the injection. They add epinephrine to the shot to make it numb longer and to slow the bleeding. I talked to the dentist about it and now I do not get the shot that has that mixed in. It was a really terrible feeling when it happened.
Shannon

mountaindreamer
10-15-2009, 07:57 AM
hi jfal, i had the exact thing happen to me last week. The dentist gave me the shot of novacaine, started working, and within a few minutes i had to stop him. I was freezing cold but i was sweating, my heart rate was running rampant, my hands were trembling, and i got scared. Now, i will always get the shot without the epinephrine (just like pinkpoodle).......by the way, welcome to pinkpoodle....i look forward to chatting with you.

jfal
10-16-2009, 01:37 PM
I believe the mystery is solved. The dentist showed me the Novocaine that he uses. It is epinephrine free.

But...
The Lidocaine paste that he used before the injection (to numb the gums) has Yellow #5 in it.
"Tartrazine (Yellow #5) appears to cause the most allergic and intolerance reactions of all the azo dyes, particularly among asthmatics and those with an aspirin intolerance"

I am highly allegic to aspirin.